Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 2, 2021, 1:49 PM EDT for Union County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 2, 2021, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
County Union County, PA
The radar
The State College radar (KCCX), 73 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562
WWUS81 KCTP 021749
SPSCTP
Special Weather Statement
National Weather Service State College PA
149 PM EDT Fri Jul 2 2021
PAZ049-021815-
Union PA-
149 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION COUNTY UNTIL 215
PM EDT...
At 148 PM EDT, Doppler radar indicated a strong thunderstorm just to
the southeast of R.B. Winter State Park, moving east at 15 mph.
Penny size hail is possible.
Locations impacted include...
Mifflinburg, Forest Hill, R.B. Winter State Park and Sand Bridge
State Park.
LAT...LON 4092 7703 4093 7725 4094 7725 4099 7720
4103 7705
TIME...MOT...LOC 1748Z 263DEG 15KT 4096 7721
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 10:52 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 2, 10:52 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service State College PA 1052 AM EDT Fri Jul 2 2021 .SYNOPSIS... A well-defined upper low and its associated pool of anomalously cold air aloft will drift over Northern Pennsylvania today. This low will continue the likelihood of showers and scattered afternoon thunderstorms across the northern half of the state today, while drier and mainly rain-free weather is expected over southern Pennsylvania. Scattered showers and even a few isolated thunderstorms are expected to drift southeast across the state on Saturday as the upper low moves toward the Southern New England Coast. As this upper level feature exits well to the east of our area on Sunday, comfortable temperatures and humidity along with a high probability for rain-free conditions and a light northerly breeze will follow to accommodate 4th of July festivities. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Late morning update was focused on the PoPs/timing of such for convection. Also added just a hint at the poss of small hail/graupel in the heaviest TSRA/SHRA over the NW under the coldest pocket of air aloft. Sky cover pretty much on track and transient nature and expected further development of cumulus will make it tough to get too detailed with the sky cover gridded fcst. Temps right on track with drier air streaming in. Dewpoint at 50F in Somerset with over half of the CWA below 60F at this point. Prev... A shield of thick, layered mid and high clouds continues to stream northeast and blanket the southeastern half of PA early today, while convective clouds are forming within the leading edge of a region of much colder air aloft. Moderately Steep mid level lapse rates were promoting 500-750 j/kg of sfc-based cape across much of Lake Erie and into our far NW zones, just ahead of the aforementioned upper low. An expanding cluster of SHRA/TSRA was accompanying a small lobe of moderately strong DPVA over eastern Lake Erie and far NW PA. High res model guidance and ensemble guidance indicates the confinement of convection to the NW Mtns of PA this morning and expansion of SHRA/scattered low-topped TSRA during the mid to late afternoon hours across much of the Northern half of PA. Brief gusty winds and some small hail may accompany the stronger storms. Mainly a mix of clouds and sun will follow southern PA today after the departure of the high cloud shield this morning. Low temps early today will be in the lower to mid 50s over the Northern and Western Mtns of PA, and mid to upper 60s throughout the Lower Susq Valley and adjacent locations. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SATURDAY/... The small closed low center at 500 mb within an amplifying trough will become located across NE PA and the Catskill Region of SE NY late tonight, with isolated to scattered showers continuing to rotate around it and impact mainly northern PA with spotty light rainfall amounts. A few spokes of mid/upper level vorticity and lingering cold air aloft will bring some bands of showers and perhaps a couple of isolated, low-topped TSRA to mainly the central and eastern parts of the CWA on Saturday. Temps could struggle to reach their current fcst highs Saturday, ranging from the upper 60s to low 70s over the higher terrain of the north and west, to the mid and upper 70s respectively throughout the central and SE valleys. Will look at trimming these by a few deg F for future morning updates. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Sunday should begin an improving trend, as the main cold core upper trough shifts east of the region. Although an isolated afternoon shower or thunderstorms can't be ruled out, much of the day looks rain-free. Monday also looks generally rain-free, as a weak warm front crosses through and heights rise across the region. Monday will also be significantly warmer, with temperatures rising back to the mid and upper 80s for highs. As more humidity begins to build by Tuesday and a weak cold front approaches from the northwest, at least isolated afternoon showers and thunderstorms could make a return. Latest medium range guidance suggests this front will stall out over PA Wednesday, supporting scattered PM convection. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... Not a lot of change for the 12Z TAF package. A wide range of conditions early this morning. Some spots are IFR at times, while most of the area is dry with VFR conditions. Main cluster of showers and isolated thunderstorms over the eastern end of Lake Erie. Expecct some of this activiy to work southeast into area later today. At least the intensity of the storms is weakening, as the sun comes up. Sililar conditions expected into Saturday morning. Expect improving conditions for the later part of the weekend. Outlook... Sat...AM low cigs possible W Mtns. Isolated PM tsra impacts possible, mainly eastern Pa. Sun...Slight chance of AM low cigs W Mtns. Mon...No sig wx expected. Tue...Scattered PM tsra impacts possible NW Mtns. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Gartner NEAR TERM...Lambert/Dangelo SHORT TERM...Lambert LONG TERM...Fitzgerald/Colbert AVIATION...Martin
Hazardous weather outlook, Jul 2, 5:10 AM EDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service State College PA 510 AM EDT Fri Jul 2 2021 PAZ034>036-056-057-059-063>066-030915- Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 510 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053- 058-030915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Schuylkill- 510 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 1:05 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service State College PA
105 PM EDT Fri Jul 2 2021
PAZ019-045-021730-
Southern Clinton PA-Southern Centre PA-
105 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON AND
SOUTHERN CENTRE COUNTIES UNTIL 130 PM EDT...
At 104 PM EDT, Doppler radar indicated a strong thunderstorm over
Madisonburg and Rebersburg, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Woodward, Millheim, Aaronsburg and Loganton.
LAT...LON 4110 7726 4098 7721 4090 7729 4089 7753
4097 7756
TIME...MOT...LOC 1704Z 254DEG 20KT 4095 7746
DangeloSpecial weather statement, Jul 2, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
149 PM EDT Fri Jul 2 2021
PAZ049-021815-
Union PA-
149 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION COUNTY UNTIL 215
PM EDT...
At 148 PM EDT, Doppler radar indicated a strong thunderstorm just to
the southeast of R.B. Winter State Park, moving east at 15 mph.
Penny size hail is possible.
Locations impacted include...
Mifflinburg, Forest Hill, R.B. Winter State Park and Sand Bridge
State Park.
LAT...LON 4092 7703 4093 7725 4094 7725 4099 7720
4103 7705
TIME...MOT...LOC 1748Z 263DEG 15KT 4096 7721
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:05 PM EDT | Special Weather Statement | CTP | Union | 25 min |
| Jul 2, 2:12 PM EDT | Special Weather Statement | CTP | Union | 48 min |
| Jul 2, 2:50 PM EDT | Special Weather Statement | CTP | Potter | 25 min |
| Jul 2, 3:08 PM EDT | Special Weather Statement | CTP | Northumberland | 37 min |
| Jul 2, 3:18 PM EDT | Special Weather Statement | CTP | Montour | 27 min |
| Jul 2, 4:04 PM EDT | Special Weather Statement | CTP | Lebanon | 26 min |
| Jul 2, 4:04 PM EDT | Special Weather Statement | CTP | Tioga | 26 min |
| Jul 2, 4:18 PM EDT | Special Weather Statement | CTP | Columbia | 27 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | CTP | Lycoming | 23 min |
| Jul 2, 4:26 PM EDT | Special Weather Statement | CTP | Schuylkill | 34 min |
| Jul 2, 4:34 PM EDT | Special Weather Statement | CTP | Tioga | 26 min |
| Jul 2, 4:49 PM EDT | Special Weather Statement | CTP | Lycoming | 26 min |
| Jul 2, 5:05 PM EDT | Special Weather Statement | CTP | Carbon | 25 min |
| Jul 2, 5:52 PM EDT | Special Weather Statement | CTP | Union | 38 min |
| Jul 2, 6:07 PM EDT | Special Weather Statement | CTP | Centre | 23 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.